[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] Crimping-what of it?

Tim -  it is really strange that you would write this today...I just had a
really bad experience with crimping.  I had changed my site on Sunday morning
and since then my bgs had been running a little high.  Then, at about 2:00
this morning I wakened and was  thirsty and all the other things that go on
with high bgs.  I tested and was up to 494!  Haven't been this high since I
started pumping in February.  So, I bolused 8 units and was up again at 4:00
a.m. with the same feeling --- only worse.  My bg was 549!  I immediately took
a shot of insulin and changed my site.  The cannula was bent and had never
even pierced my skin...I don't know how this didn't show up immediately.

Anyway,  it is now 10:30 a.m. and my bgs are still in the low 200s..I think I
might go home and change again!  Someone has mentioned that if it hurts going
in or is uncomfortable once it is inserted, chances are there is a problem!  

Good luck to you, Sue Gordon
email @ redacted
To: email @ redacted
From: email @ redacted on 6, Oct 1998 3:09 AM
Subject: Re: [IP] Crimping-what of it?
RFC Header:Received: by omnibus.ce.psu.edu with SMTP;6 Oct 1998 03:09:00 -0400
Received: (qmail 21097 invoked from network); 6 Oct 1998 07:10:21 -0000
Received: from ns1.graphicstat.com (email @ redacted)
  by mail001.mediacity.com with SMTP; 6 Oct 1998 07:10:21 -0000
Received: from bzs.org (email @ redacted [])
     by ns1.graphicstat.com (8.9.0/8.9.0) with ESMTP id AAA06483;
     Tue, 6 Oct 1998 00:09:09 -0700
Received: (from email @ redacted) by bzs.org (8.8.5/8.8.5) id AAA18457 for
insulin-pumpers-outgoing; Tue, 6 Oct 1998 00:02:54 -0700
Message-ID: <email @ redacted>
Date: Tue, 06 Oct 1998 02:05:09 +0000
From: Timothy Tobais <email @ redacted>
X-Mailer: Mozilla 3.01-C-MACOS8 (Macintosh; I; PPC)
MIME-Version: 1.0
To: email @ redacted
Subject: Re: [IP] Crimping-what of it?
References: <email @ redacted>
Content-Type: text/plain; charset=us-ascii
Content-Transfer-Encoding: 7bit
Sender: email @ redacted
Precedence: bulk
Reply-To: email @ redacted
I have had a couple of unusual experiences with cathiders (feel free to
correct that spelling). One time (I am using the mini med soft sertier
with the soft sets) I changed sites and as the evening drew on, the site
began to hurt. It did not prevent me from bolusing, nor did my sugars
rise, but, if I moved just right, ouweeeeeeeee! THAT HURT. About 11:00
that evening, I could take it no more (being the sensitive 90's type of
guy that I am). I ripped that darn thing right out. Whew! Was that a
relief! Every thing looked OK as I examined the cathider (feel free to
correct this spelling). However, as I took my trusty loop and examined
it closer (printing term: loop: small magnification device; magnifies
objects up close up to  12 times normal size). I saw that the end of the
thing had a small chink in it. So the pain was due to the fact that
everytime I moved it sort of cut and scratched my innards (feel free to
correct this one too).

Tonight was a little different (keep in mind, I am not sure this counts
as crimping-I am assuming that the last instance was due to the fact
that some of plastic remained lodged to the needle-but God knows). It
just got progressively uncomfortable, why I am not sure. I pulled it out
when I arrived home from work and found that a tiny stream of blood came
with it. I am used to seeing a little red when you pull out, but, this
was leakage from the site. Not real nasty and no fear of infection, but,
the site was uncomfortable. I am guessing that I might have been close
to a blood vessel and that was the source of irritation. Has anyone ever
expeinced anything similar to these? I would like to hear some stories
of some crimping as well. As far as I know It has never happened to me,
but, I have only been pumping for about 3 months now.   :-)

Tim T.

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/